Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 23, 2025, 11:36 PM CDT for Montgomery County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2025, 11:36 PM CDT (04:36 UTC)
- Expired
- Aug 24, 2025, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 44 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 12:00 AM CDT | FLASH FLOOD | 2 Wsw Pike Road, AL | Meriwether Rd reported as impassible and shut down by local law enforcement due to extensive flooding. The road was deemed impassible around midnight. Via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WGUS54 KBMX 240436
FFWBMX
ALC101-240745-
/O.NEW.KBMX.FF.W.0035.250824T0436Z-250824T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1136 PM CDT Sat Aug 23 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Central Montgomery County in south central Alabama...
* Until 245 AM CDT.
* At 1136 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Southeastern Montgomery and Pike Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3219 8617 3221 8619 3222 8620 3224 8619
3229 8616 3230 8615 3232 8612 3232 8611
3232 8608 3231 8606 3230 8606 3228 8606
3225 8606 3224 8606 3220 8611 3219 8615
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:42 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 23, 6:42 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 642 PM CDT Sat Aug 23 2025 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 1231 PM CDT SAT AUG 23 2025 The upper-level pattern will slowly break down over the next 48 hours ahead of the cold front anticipated on Monday. From a local forecast perspective, we won't really notice any difference in the weather until that frontal passage happens, as showers and thunderstorms remain in the forecast. With that being said, rain chances will slightly taper off on Sunday, with the best rain chances shifting east of I-65. Otherwise, afternoon highs will range in the upper-80s, with lows tonight ranging in the low-70s. Tomorrow night however, that aforementioned cold front will likely be just north of the region, which should allow for some of our northern zones to drop into low-60s Monday morning. /44/ && .LONG TERM... (Sunday night through next Friday) Issued at 1231 PM CDT SAT AUG 23 2025 Temperatures will slowly begin to fall beginning on Monday, as the first cold front moves through the region. However, the real cool down should begin on Tuesday, when the second cold front moves into the area. This second cold front will have much more support in the upper-levels, allowing for cooler air to quickly filter into the region. Afternoon highs on Tuesday will range in the upper 70s north, to the mid-80s south. Temperatures should "stabilize" by Wednesday, with highs ranging in the low to mid-80s for the rest of the week. /44/ && .AVIATION... (00Z TAFS) Issued at 553 PM CDT SAT AUG 23 2025 Convection is tapering down, but will continue probably for another couple of hours. Low stratus and patchy fog will be possible again tonight for most. Have mentions starting between 7-8z for all but TCL. Conditions will start off MVFR with some going down to IFR-LIFR. Conditions should go back to VFR between 17-18z. We are looking at one more day with afternoon TSRA to be possible ahead of a front. The best chances will be for MGM/AUO. NOTE: AMD NOT SKED has been added at TCL until further notice due to comms issues. 08 && .FIRE WEATHER... Rain chances will remain in the forecast the next two days, with coverage slightly decreasing into Sunday. However, once the cold front moves through on Monday, then the region should remain dry for most of next week. MinRH values will also drop behind the front, with some locations falling into the upper-30% range Monday afternoon. With that being said, fire weather concerns remain little to none for most of next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 86 62 84 / 20 40 0 0 Anniston 69 85 64 84 / 20 40 0 0 Birmingham 71 86 66 85 / 20 30 0 0 Tuscaloosa 72 90 67 88 / 20 20 0 0 Calera 71 86 66 86 / 20 30 0 0 Auburn 69 84 67 87 / 20 30 0 0 Montgomery 71 88 68 90 / 20 30 0 0 Troy 69 86 68 89 / 30 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.../44/ LONG TERM..../44/ AVIATION...08
Hazardous weather outlook, Aug 23, 12:30 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1230 AM CDT Sat Aug 23 2025 ALZ011>015-017>050-240830- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1230 AM CDT Sat Aug 23 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Aug 23, 11:28 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1128 PM CDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM Flash Flood 3 E Elmore 32.54N 86.26W
08/23/2025 Elmore AL Emergency Mngr
Water over road along Hwy 14 between
Wetumpka and Elmore.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:54 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 3 hr |
| Aug 23, 10:56 PM CDT | Flash Flood Warning | BMX | Elmore, Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.